Alert archive / North Carolina / River Flood Warnings in 2019

River Flood Warning 4, NWS Raleigh, NC

February 22, 2019Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Feb 22, 2019, 2:53 PM EST for Johnston County, North Carolina. It took effect at Feb 22, 2019, 8:55 PM EST. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2019, 2:53 PM EST (19:53 UTC)
In effect from
Feb 22, 2019, 8:55 PM EST
Expired
Feb 25, 2019, 6:33 AM EST
In force
58 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River near Clayton (CLYN7). The gauge peaked at 10.50 ft at Feb 24, 2019, 10:00 AM EST.

actionminormoderate51002/2202/2302/2402/2502/26
Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

509 
WGUS42 KRAH 221953
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
253 PM EST Fri Feb 22 2019

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Neuse River Near Clayton affecting Johnston County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-230752-
/O.NEW.KRAH.FL.W.0004.190223T0400Z-190226T1800Z/
/CLYN7.1.ER.190223T0400Z.190224T1200Z.190226T0600Z.NO/
253 PM EST Fri Feb 22 2019

The National Weather Service in Raleigh has issued a 

* Flood Warning for The Neuse River Near Clayton.
* from this evening to Tuesday afternoon, or until the warning is cancelled.
* At  2:15 PM Friday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is expected to rise above flood stage by tonight and 
  continue to rise to near 10.4 feet by Sunday morning.The river 
  will fall below flood stage by early Tuesday morning.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed

Neuse River
 Clayton           9   8.6 Fri 02 PM   9.3  10.4   9.9   8.6   7.0


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
8 follow-up statements
883 
WGUS82 KRAH 230202
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
902 PM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-231401-
/O.EXT.KRAH.FL.W.0004.190223T0155Z-190226T1400Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190226T0200Z.NO/
902 PM EST Fri Feb 22 2019

The Flood Warning continues for
  the Neuse River Near Clayton.
* from this evening to Tuesday morning, or until the warning is 
  cancelled.
* At 8:15 PM Friday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.3 feet by 
  Sunday morning. The river will fall below flood stage Monday before
  midnight.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Sat   Sun   Mon   Tue   Wed

Neuse River
  Clayton      9   9.4 Fri 08 PM     9.9  10.3   9.7   8.4   6.9


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-231401-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190228T0900Z/
/SMFN7.1.ER.190222T1630Z.190225T0000Z.190227T2100Z.NO/
902 PM EST Fri Feb 22 2019

The Flood Warning continues for
  the Neuse River At Smithfield.
* At 8:15 PM Friday the stage was 15.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.4 feet by 
  Sunday evening. The river will fall below flood stage Wednesday 
  afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Sat   Sun   Mon   Tue   Wed

Neuse River
  Smithfield  15  15.9 Fri 08 PM    16.7  17.2  17.3  16.6  15.1


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
714 
WGUS82 KRAH 230941
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
441 AM EST Sat Feb 23 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-232140-
/O.CON.KRAH.FL.W.0004.000000T0000Z-190226T1400Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190226T0200Z.NO/
441 AM EST Sat Feb 23 2019

The Flood Warning continues for
  the Neuse River Near Clayton.
* At  4:15 AM Saturday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.3 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  before midnight.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Sun   Mon   Tue   Wed   Thu

Neuse River
  Clayton      9   9.6 Sat 04 AM     9.7  10.3   9.7   8.4   6.9


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-232140-
/O.CON.KRAH.FL.W.0003.000000T0000Z-190228T0900Z/
/SMFN7.1.ER.190222T1630Z.190225T0000Z.190227T2100Z.NO/
441 AM EST Sat Feb 23 2019

The Flood Warning continues for
  the Neuse River At Smithfield.
* At  4:15 AM Saturday the stage was 16.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.4 feet by 
  Sunday evening. The river will fall below flood stage Wednesday 
  afternoon.
* At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Sun   Mon   Tue   Wed   Thu

Neuse River
  Smithfield  15  16.6 Sat 04 AM    17.0  17.3  17.3  16.6  15.1


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
130 
WGUS82 KRAH 232046
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
346 PM EST Sat Feb 23 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-240846-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190227T2100Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190227T0900Z.NO/
346 PM EST Sat Feb 23 2019

The Flood Warning continues for
  the Neuse River Near Clayton.
* At 3:15 PM Saturday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight 
  tonight and continue to rise to near 10.4 feet by tomorrow evening. 
  The river will fall below flood stage by Wednesday morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sun   Mon   Tue   Wed   Thu

Neuse River
 Clayton           9   8.7 Sat 03 PM   9.6  10.4   9.6   8.9   8.6


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
384 
WGUS82 KRAH 240226
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
926 PM EST Sat Feb 23 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-241426-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T2230Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190226T1030Z.NO/
926 PM EST Sat Feb 23 2019

The Flood Warning continues for
  the Neuse River Near Clayton.
* At 8:15 PM Saturday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.3 feet by 
  tomorrow evening. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Sun   Mon   Tue   Wed   Thu

Neuse River
  Clayton      9   9.1 Sat 08 PM     9.6  10.1   8.9   8.0   7.6


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-241426-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190301T0600Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1800Z.NO/
926 PM EST Sat Feb 23 2019

The Flood Warning continues for
  the Neuse River At Smithfield.
* At 8:15 PM Saturday the stage was 17.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by 
  early Monday morning. The river will fall below flood stage 
  Thursday early afternoon.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town 
  park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Sun   Mon   Tue   Wed   Thu

Neuse River
  Smithfield  15  17.4 Sat 08 PM    17.5  17.6  17.1  16.0  15.2


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
526 
WGUS82 KRAH 240826
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
326 AM EST Sun Feb 24 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-242026-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T0600Z/
/CLYN7.1.ER.190222T2150Z.190224T1200Z.190225T1800Z.NO/
326 AM EST Sun Feb 24 2019

The Flood Warning continues for the Neuse River Near Clayton.
* At 2:15 AM Sunday the stage was 9.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.1 feet by Sunday
  afternoon. The river will fall below flood stage by early 
  afternoon Monday.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Clayton      9   9.9 Sun 02 AM    10.1   9.4   7.7   6.6   6.1


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-242026-
/O.CON.KRAH.FL.W.0003.000000T0000Z-190301T0600Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1800Z.NO/
326 AM EST Sun Feb 24 2019

The Flood Warning continues for the Neuse River At Smithfield.
* At 2:15 AM Sunday the stage was 17.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.7 feet by after midnight 
  Monday morning. The river will fall below flood stage 
  Thursday early afternoon.
* At 18.0 feet, Moderate flood stage. The Smithfield town 
  park and the Neuse riverwalk at the US70 bridge are flooded.
* At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Smithfield  15  17.5 Sun 02 AM    17.5  17.6  17.1  16.0  15.2


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
211 
WGUS82 KRAH 241406
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
906 AM EST Sun Feb 24 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County
  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-250205-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190226T1600Z/
/CLYN7.1.ER.190222T2150Z.190225T0000Z.190226T0400Z.NO/
906 AM EST Sun Feb 24 2019

The Flood Warning continues for the Neuse River Near Clayton.
* At 8:15 AM Sunday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.9 feet by this evening. 
  The river will fall below flood stage tomorrow late evening.
* At 10.0 feet, The Neuse River Greenway at Covered Bridge 
  Road begins to flood.
* At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Mon   Tue   Wed   Thu   Fri

Neuse River
 Clayton           9  10.5 Sun 08 AM  10.0   8.5   7.5   7.0   6.7


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-250205-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-190301T0000Z/
/SMFN7.1.ER.190222T1630Z.190225T0600Z.190228T1200Z.NO/
906 AM EST Sun Feb 24 2019

The Flood Warning continues for the Neuse River At Smithfield.
* At  8:15 AM Sunday the stage was 17.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 17.8 feet by tomorrow morning. 
  The river will fall below flood stage Thursday morning.
* At 18.0 feet, Moderate flood stage. The Smithfield town 
  park and the Neuse riverwalk at the US70 bridge are flooded.
* At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Mon   Tue   Wed   Thu   Fri

Neuse River
 Smithfield       15  17.6 Sun 08 AM  17.8  17.1  16.1  15.0  14.2


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
645 
WGUS82 KRAH 250149
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
849 PM EST Sun Feb 24 2019

...The Flood Warning continues for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County

  Neuse River At Smithfield affecting Johnston County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-251348-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-190227T1200Z/
/CLYN7.1.ER.190222T2150Z.190224T1500Z.190227T0000Z.NO/
849 PM EST Sun Feb 24 2019

The Flood Warning continues for
  the Neuse River Near Clayton.
* At 8:15 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday evening.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Clayton      9   9.4 Sun 08 PM     9.2   9.2   8.8   8.5   8.3


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-251348-
/O.EXT.KRAH.FL.W.0003.000000T0000Z-000000T0000Z/
/SMFN7.2.ER.190222T1630Z.190225T0600Z.000000T0000Z.NO/
849 PM EST Sun Feb 24 2019

The Flood Warning continues for
  the Neuse River At Smithfield.
* At 8:15 PM Sunday the stage was 17.95 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.0 feet by 
  after midnight tonight, and then begin falling.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town 
  park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the 
  Neuse riverwalk. Water nears the base of the holding tank at the 
  water treatment plant.


&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri

Neuse River
  Smithfield  15  18.0 Sun 08 PM    17.9  17.2  16.7  16.3  16.0


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
458 
WGUS82 KRAH 251133
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
633 AM EST Mon Feb 25 2019

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Neuse River Near Clayton affecting Johnston County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC101-251203-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-190227T1200Z/
/CLYN7.1.ER.190222T2150Z.190224T1500Z.190225T0307Z.NO/
633 AM EST Mon Feb 25 2019

The Flood Warning is cancelled for
  the Neuse River Near Clayton.
* At  5:15 AM Monday the stage was 7.8 feet.
* Flood stage is 9.0 feet.
* The river fell below flood stage at 10:07 PM Sunday.
* Forecast...The river will continue to fall to 6.6 feet by tomorrow 
  morning.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water 
  reaches the edge of the Neuse River Greenway trail.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Mon   Tue   Wed   Thu   Fri  

Neuse River
  Clayton      9   7.8 Mon 05 AM     7.6   6.6   6.2   5.8   5.5


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 22, 12:55 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 22, 12:55 PM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1255 PM EST Fri Feb 22 2019

.SYNOPSIS...
Chilly high pressure will build southward into central NC through
Saturday, resulting in another prolonged episode of Appalachian cold
air damming. A cold front will cross the region on Sunday, followed
by tranquil weather and seasonable temperatures for early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM Friday...

The weather pattern over central NC setting up to return to a
classical cold air damming regime as chilly sfc high pressure
centered over the northern Mid Atlantic builds southward into the
Carolina Piedmont. The low level northeasterly flow associated with
the sfc high will advect the cooler air mass into our region through
tonight. Meanwhile, southerly flow a few thousand feet above the
sfc, as per 12Z upper air analysis at 925mb, 850mb, and 700mb, will
continue to advect a warm moist air mass over the cool stable air at
the surface, resulting in widespread low clouds and periods of light
rain/drizzle through tonight. Through this afternoon, the best lift
appears to be concentrated over the northern counties in closer
proximity to a sheared vorticity axis. Thus, will maintain the
categorical PoPs across the north, though have lowered PoPs to
chance across the far south where the forcing is not as prominent.
Due to the low level cold air advection, extensive clouds and
precip, temperatures across central NC will slowly fall through the
afternoon. By 22Z, expect temperatures to range from the lower 40s
north to the mid 40s south.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 405 AM Friday...

While the center of the cold air damming high will drift off the nrn
middle Atlantic coast Sat, in-situ CAD characterized by strong
stability and continued overcast and rain/drizzle, will yield little
diurnal temperature rise Sat, ranging from lwr 40s over the nrn
Piedmont to upr 40s over the Coastal Plain. After nocturnal cooling
early Sat night, by perhaps a category from daytime highs,
temperatures will steady and rise slightly from the srn
Piedmont/Sandhills newd to the ern Piedmont and Coastal Plain
through daybreak Sun, where areas of dense fog will also likely
develop during the same time.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 345 AM Friday...

The persistently wet pattern finally comes to an end Sunday evening
as a cold front slides through central NC. Seasonable high pressure
fills in behind the front, remaining dominant through mid week ahead
of a series of weather systems that look to introduce rain showers
again late in the period.

A cold front will cross the Appalachians early Sunday morning,
scouring out the remnant CAD conditions in the Triad, and pushing
scattered rain showers from west to east across the forecast area.
Rain will gradually come to an end by sunset, with most seeing at
least a few peaks of sun rays Friday afternoon and evening. With
best mid-level forcing passing well north of the CWA, have trended
rather low with areal coverage of QPF Sunday afternoon/evening.
Afternoon temperatures should be allowed to warm nicely Sunday,
settling in the upper-60s (NW) to mid 70s (SE), with the core CAA
regime a bit displaced from the primary FROPA, with a secondary
boundary likely to push through after 00z Monday. Dewpoint temps
will begin to crash after sunset Sunday night.

A slightly modified area of surface high pressure arrives in the
wake of the front early Monday and remains dominant over the area
through at least Wednesday morning. Models begin to diverge fairly
rapidly at this point, with the ECMWF keeping keeping the SFC High a
bit stronger compared to the GFS/CMC, which tend to aggravate a
southern stream system mid week, spreading rain across the area as
early as Wednesday afternoon. Have trended a bit closer to the North
American solutions here, introducing CHC/SCHC PoPs mid to late week.
Late week, all major models tend to slide a backdoor cold front
through the area initiating CAD type conditions late Thursday into
Friday morning as a SFC coastal low begins to develop to our
southeast. These features will be worth watching closely, as some
sort of wintry mix may be possible assuming a strong enough CAD and
a close tracking Miller-A or Miller A/B style pattern sets up. Temps
should remain seasonable all week, with highs in the upper 50s/lower
60s while lows dip into the 30s/low 40s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1255 PM Friday...

Widespread adverse aviation conditions expected across central NC
through 12Z Sunday. Southerly flow a few thousand feet above the
surface will continue to pull a warm moist air mass over the cool
stable air near the surface, resulting in widespread low clouds,
mainly IFR/low end MVFR with pockets of LIFR, along with periods of
light rain and drizzle. Areas of fog are also possible during the
nighttime through early morning hours.

Aviation conditions are expected to improve Sunday as a cold front
crosses the region from the west. Currently anticipate improving
aviation conditions west-to-east after 18Z Sunday. In the wake of
the front, sfc winds are expected to be windy with gusts upward of
35kts probable.

VFR conditions should occur across central NC Sunday night through
the first half of the work week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...MWS
LONG TERM...JJM
AVIATION...WSS
Hazardous weather outlook, Feb 22, 5:19 AM EST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
519 AM EST Fri Feb 22 2019

NCZ007>011-021>028-038>043-073>078-083>086-088-089-231200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
519 AM EST Fri Feb 22 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Areas of dense fog will be possible late Saturday night and Sunday
morning. Additionally, westerly winds will gust to around 40 mph
Sunday afternoon.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:03 AM ESTRiver Flood WarningRAHJohnston20 days

Nearby

River Flood Warnings in North Carolina, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.